actually the butt shots are lifesavers during bad flares. it's a pretty generous shot, into the muscle. ummmh, they give a big dose, but it's safe...it kinda breaks the flare.
i usually feel a little better after 6 hours & then the next day. it disperses slowly...so it's not an instant whopping dose of medicine all at once.
i usually get 60mg in a shot...but 80mg isn't too out of the ballpark.
i sure hope you feel better from it. it does help with the throbbing severe pain.
what brought you to get one? in a lot of pain?
take good care,
oh hi erin- i got tired of the severe nausa associated with the pain thresholds i been having and am under tons of stress physically and emotionally this is taking its toll on me. am beginning not to care anymore waht they heck they all do to me.
i figured i got to try something. was in a ibs D flare for few weeks now back to ibs-c
i just dont understand it anymore. eyes bothering me with the sunlight, blisters on hands for no reason? now doc wantsto test me for luppy ana and RA latex blood test....dud i thought he did this already wit hthe ana? why the wait? i now i know why, he needs me to come back every month for more money for him when he could have ordered all these tests the first day off the bat...but that would be too easy to figure out......i took my script to the pharmacy to fill for humira and the phar told me not to take the med, he thought it was too dangerous a drug for me.....said none of his patients that he fills scripts for are on this drug for the side effects. i told my rhuemy this today and he was pissed off at the phar who told me this.
oh well, well see how this shot goes. by the way any one know how long it takes for me to get the moon face and humps on back from pred?
does it go away after you stop the shots?
Sorry to hear that you're going through such a difficult time. Re: the prednisone dose--I haven't had prednisone in shot form before, but in a bad flare I had last November the ER doctor put me on high dose prednisone for a week. Started at 80 mg. My rheumatologist said that was pretty high, and I got the impression he wouldn't have given it to me, but all is said and done it worked great. I felt better that week than I've felt since.
Re: Humira and your pharmacist. Egads! Why would your pharmacist tell you that? Your doctor would not have prescribed it for you if he thought it would harm you. I can tell you that Humira, and the other TNF-inhibitors, certainly have their risks, but in most cases the benefits far outweigh the risks. I took Humira for 3 months--never had a negative side effect. I've been on Enbrel for month with no side effects. I think that the TNF-inhibitors overall are probably safer than the immunosuppressants (just my opinion).